MAUDE Adverse Event Report: ETHICON INC. DERMABOND PRINEO 22CM MSH 3.8ML ADHESIVE; SURGICAL SEALANT

ETHICON INC. DERMABOND PRINEO 22CM MSH 3.8ML ADHESIVE; SURGICAL SEALANT
Catalog Number CLR222
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Skin Inflammation/ Irritation (4545)
Date of Event 11/02/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patient underwent a hip surgery on (b)(6) 2024 and topical skin adhesive was used.Patient had a severe skin reaction with adhesive.Product was removed and given oral antibiotics and steroids.Issue is resolving.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: h6 component code: g07002 - device not returned.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Additional information has been requested and received.What is the procedure date? on or around (b)(6) 2024.What date did the reaction occur on? 2 days post op.Did the reaction occur intra-op or post-op? post op.What does the reaction look like and how large of an area does the reaction cover? do you have any pictures of the reaction? was there any medical or surgical intervention performed (product removed; re-operation; re-closure; prescription medication)? if so, please specify.Product removed, oral antibiotics and steroids.If medication was required, please clarify if it was prescription strength.Uncertain.Can you identify the product code and lot number of the product that was used? clr222us does not have lot number.What is the most current patient status? resolving.Was prineo/dermabond or skin adhesive used on the patient in a previous surgery or wound closure? no, exofin was used 6 months ago.No prior known allergies.Is the product available to be returned for evaluation? if yes, to who and where can a return kit be send for recollection? no.Please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep).(b)(6), pa.Additional information has been requested however not received.If further details are received at a later date a supplemental medwatch will be sent.What facility is this complaint from? what prep was used prior to, during or after adhesive use? was a dressing placed over the incision? if so, what type of cover dressing used? is the patient hypersensitive or have allergies to cyanoacrylate or formaldehyde? is the patient hypersensitive to pressure sensitive adhesives? was patient screening done prior the procedure, e.G.Check patient not allergic to cyanoacrylate, formaldehyde, bac, pressure-sensitive adhesive? patient demographics: initials / id, gender, age or date of birth; bmi.Patient pre-existing medical conditions (ie.Allergies, history of reactions).Has the patient used or been exposed to similar glues/agents for repair, crafts, cosmetic use (lashes, nails)? name of surgeon? what is the physician¿s opinion as to the etiology of or contributing factors to this event? no product is available for return.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information has been requested and received.If further details are received at a later date a supplemental medwatch will be sent.What facility is this complaint from? (b)(6).What prep was used prior to, during or after adhesive use? unknown.Was a dressing placed over the incision? if so, what type of cover dressing used?no dressing.Is the patient hypersensitive or have allergies to cyanoacrylate or formaldehyde? none listed.Is the patient hypersensitive to pressure sensitive adhesives?unknown.Was patient screening done prior the procedure, e.G.Check patient not allergic to cyanoacrylate, formaldehyde, bac, pressure-sensitive adhesive? yes, used on patient 6 months ago.Patient demographics: initials / id, gender, age or date of birth; bmi.Patient pre-existing medical conditions (ie.Allergies, history of reactions) unknown.Has the patient used or been exposed to similar glues/agents for repair, crafts, cosmetic use (lashes, nails)? name of surgeon? (b)(6).What is the physician¿s opinion as to the etiology of or contributing factors to this event? unknown.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
DERMABOND PRINEO 22CM MSH 3.8ML ADHESIVE
Common Device Name
SURGICAL SEALANT
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20864646
Report Number2210968-2024-12972
Device Sequence Number15625198
Product Code OMD
UDI-Device Identifier10705031237339
UDI-Public10705031237339
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K133864
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician Assistant
Type of Report Initial,Followup
Report Date (Section B) 12/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberCLR222
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2024
Supplement Date Received by Manufacturer12/13/2024
Initial Report FDA Received Date12/06/2024
Supplement Report FDA Received Date12/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown